MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP150N
Medical Device Problem Codes Device Reprocessing Problem (1091); Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the brush stuck in the channel , cannot be removed.The issue found during reprocessing.There is no patient involvement associated on this reported event.No user injury reported.Device return evaluation found restriction inside the biopsy channel due to clogging of the ch-tube ( channel), the forceps and tube cleaning brush cannot be inserted.This event is being submitted, reported due to insufficient reprocessing (clogging of ch-tube and aw (air/water) nozzle).
 
Additional Manufacturer Narrative
The subject device was received and evaluated at service center olympus (b)(4).Device inspection found restriction inside the biopsy channel due to clogging.Clogging of ch-tube, the forceps and tube cleaning brush cannot be inserted.The reported customer issue was confirmed.In addition, additional findings of the device inspection listed below: - objective lens has a scratch - c-cover is dirty - c-cover has discoloration - adhesive on a-rubber is detached - connecting tube has a dent - ig protector has a cut - sw1 has wear - protector of universal cord on s-connector side has a scratch - s-connector has a scratch - due to clogging of ch-tube, forceps cannot be inserted - due to clogging of ch-tube, the tube cleaning brush cannot be inserted - due to damage on ccd unit, the specified resolving power is not obtained - due to clogging of nozzle, water removal ability does not meet the standard value - due to clogging of aw-tube, air supply volume does not meet the standard value investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to g2.G2 - selected "other" to add the country india.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been over 3 years since the subject device was manufactured.Based on the results of the investigation, the cause of the clogged channel likely occurred from the cleaning brush by excess force and/or repeated use.Users should inspect the cleaning brush and accessories for irregularities prior to use.The specific root cause could not be determined at this time.Users can detect the suggested event properly by handling the device in accordance with the following instructions for use: "preparation and inspection - inspection of the instrument channel inspection of the endoscope: inspect the external surface of the entire insertion section, including the bending section and the distal end for dents, bulges, swelling, scratches, peeling of coating, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.Inspection of the endoscopic system - inspection of the air-feeding function - inspection of the objective lens cleaning function inspection of ancillary equipment - inspect the following equipment as described in their respective instruction manuals." users can decrease/prevent the suggested event by handling the device in accordance with the following instructions for use: cleaning, disinfection and sterilization procedures - brushing the channels -the channel cleaning brush is a consumable item.Repeated use may cause the brush head to become bent or kinked, which could cause it to come off during use.Confirm that the brush is free from any damage or other irregularities before and after use.Should a part of the brush come off inside the endoscope, immediately retrieve it and carefully confirm that no parts remain inside the channel of the endoscope by passing a new cleaning brush or other endo-therapy accessory through the channel.Any parts left in the channel can drop into the patient during the procedure.Depending on the location, the missing part may not be recoverable by passing a new brush or other endo-therapy accessory through the channel.In this case, contact olympus.To prevent clogging of the air/water nozzle of the endoscope, flush water into the air channel of the endoscope, using the aw channel cleaning adapter (mh-948) after each patient procedure.Troubleshooting - the accessories are consumables.Olympus does not repair accessory parts.If an accessory part becomes damaged, contact olympus to purchase a replacement." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to add the reporter information to sections e1, e2, e3, and g2; and correction to g3 of the initial medwatch.The date received by manufacturer should be dec.5, 2021.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.During the device evaluation, service found the specified resolving power was not obtained due to damage to the charge coupled device (ccd) unit.A review of the device history record found no deviations that could have caused or contributed to the issue.Based on the results of the investigation, a definitive root cause could not be determined.However, the following are the potential causes: - damage to the charge coupled device (ccd) unit - damage or deformation of the connector - movable l-range sliding error that occurred in the zoom scope - blurred image occurred within the allowable range.The event can be detected/prevented by following the instructions for use: ·operation manual - inspection of the endoscopic system ·operation manual important information ¿ please read before use - warnings and cautions.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer's contact information and facility registration number.The facility registration number is 9610595.

Brand Name
GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13112824
Report Number8010047-2021-16946
Device Sequence Number3295723
Product Code FDS
UDI-Device Identifier04953170229442
UDI-Public04953170229442
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP150N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer03/15/2022
06/08/2022
12/06/2021
05/09/2024
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date04/12/2022
06/13/2022
04/06/2023
05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown